MAUDE Adverse Event Report: MAQUET CARDIOVASCULAR LLC HST III SEAL (4.5MM), 5-PACK; CLAMP, VASCULAR

MAQUET CARDIOVASCULAR LLC HST III SEAL (4.5MM), 5-PACK; CLAMP, VASCULAR
Model Number HST III SEAL (4.5MM), 5-PACK
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The hospital reported that during a coronary artery bypass procedure using hst iii seal (4.5mm).There was no calcification and loading was performed as usual, but bleeding was abnormally large and it became a procedure to switch to the side clamp.The amount of bleeding was not the amount that required a blood transfusion.The seal was deployed in the aorta, but the bleeding was severe, whether the seal was in a bad shape or in a bad position.It is clearly different from when they use it all the time, and it seems that the product is defective.The new heart string is not used and it is supported by the side clamp.No harm to the patient.
 
Additional Manufacturer Narrative
Trackwise id (b)(4).
 
Additional Manufacturer Narrative
Trackwise # (b)(4) updated sections: b4, e3, g3, g4, g7, h2, h3, h6, h10 the lot # 25158011 history record review was completed.There were ncmrs, rework, or deviations documented for the reported lot number.Ncmr #17314- per section 7.7 of gamma processing of products 90519293/rev bk, sterile load number 0300010706 was released with the incorrect sterilization test results documented on the cycle review checklist ¿ gamma cycle form.The sterilization results documented were for sterile lot no: 0300010708 instead of sterile lot no: 0300010706.Based on the dhr/lhr review results, it was determined that there is no relation between the batch manufacturing process and the reported failure.H3 other text : device not returned.
 
Event or Problem Description
N/a.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
(b)(4).The device was returned to the factory for evaluation on (b)(6) 2022.An investigation was conducted on (b)(6) 2022.A visual inspection was conducted.Signs of clinical use and evidence of blood was observed on the device.Only the delivery device was returned.The blue safety lock was observed to be off and the white plunger was not depressed.Blood was observed inside the delivery tube, indicating an attempt was made to introduce the seal into the aorta.The seal was observed to be partially out of the delivery tube but still in an undeployed state.A mechanical evaluation was conducted.The seal was removed from the delivery device.There were no cracks or delamination observed on the seal.No measurements of the device were taken due to the presence of blood in the delivery tube.Based on the reported condition of the device the reported failure "activation problem" was confirmed.The lot # 25158011 history record review was completed.There were ncmrs, rework, or deviations documented for the reported lot number.Ncmr #(b)(4) per section 7.7 of gamma processing of products (b)(6) rev bk, sterile load number 0300010706 was released with the incorrect sterilization test results documented on the cycle review checklist ¿ gamma cycle form.The sterilization results documented were for sterile lot no: 0300010708 instead of sterile lot no: 0300010706.Based on the dhr/lhr review results, it was determined that there is no relation between the batch manufacturing process and the reported failure.
 
Additional Manufacturer Narrative
Trackwise#:(b)(4).Updated sections.The device was returned to the factory for evaluation on 12/15/2022.An investigation was conducted on 12/27/2022.A visual inspection was conducted.Signs of clinical use and evidence of blood was observed on the device.Only the delivery device was returned.The blue safety lock was observed to be off and the white plunger was not depressed.Blood was observed inside the delivery tube, indicating an attempt was made to introduce the seal into the aorta.The seal was observed to be partially out of the delivery tube but still in an undeployed state.A mechanical evaluation was conducted.The seal was removed from the delivery device.There were no cracks or delamination observed on the seal.No measurements of the device were taken due to the presence of blood in the delivery tube, per requirement in ga000080 section 7.4.1.This requirement is currently being assessed under capa 1112811 in response to fda observation 4a2a.Due to the age of the complaint at the time of reassessment, the device is no longer available for further investigation.Based on the reported condition of the device the reported failure "activation problem" was confirmed.Corrected sections: d4--unique identifier (udi) # corrected from (b)(4).Specific actions for the reported failure mode are being maintained and documented under maquet's corrective and preventive action (capa) system.
 
Event or Problem Description
N/a.

Brand Name
HST III SEAL (4.5MM), 5-PACK
Common Device Name
CLAMP, VASCULAR
Manufacturer (Section D)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ
Manufacturer (Section G)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ 07470
Manufacturer Contact
arelean guzman
45 barbour pond drive
wayne, NJ 07470
MDR Report Key14409048
Report Number2242352-2022-00418
Device Sequence Number2583782
Product Code DXC
UDI-Device Identifier00607567700307
UDI-Public(01)00607567700307(10)25158011(17)220504
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K130382
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2022
Device Model NumberHST III SEAL (4.5MM), 5-PACK
Device Catalogue NumberHS-3045
Device Lot Number25158011
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2022
Supplement Date Received by Manufacturer08/15/2022
01/11/2023
10/30/2024
Initial Report FDA Received Date05/16/2022
Supplement Report FDA Received Date08/15/2022
01/11/2023
10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown